Alert archive / Wisconsin / River Flood Warnings in 2013

River Flood Warning 20, NWS Milwaukee, WI

March 31, 2013Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Mar 31, 2013, 4:38 AM CDT for Sheboygan County, Wisconsin. It took effect at Mar 31, 2013, 6:12 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2013, 4:38 AM CDT (09:38 UTC)
In effect from
Mar 31, 2013, 6:12 AM CDT
Expired
Mar 31, 2013, 8:04 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sheboygan River at Sheboygan (SEBW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WGUS43 KMKX 310938
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 AM CDT SUN MAR 31 2013

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...

  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY

&& 
WIC117-312138-
/O.NEW.KMKX.FL.W.0020.130331T1112Z-130401T0809Z/
/SEBW3.1.IC.130331T1112Z.130331T1800Z.130331T2009Z.NO/
438 AM CDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHEBOYGAN RIVER AT SHEBOYGAN.
* AT  4:05 AM SUNDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 8.0 FEET...WATER NEARS A ROAD IN KIWANIS PARK IN 
  SHEBOYGAN

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 PM...
LOCATION       STAGE  STAGE    STAGE/TIME       MON  TUE  WED  THU
SHEBOYGAN        8.0   6.0   7.62 04 AM 03/31   7.3  6.6  5.2  4.6

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
SHEBOYGAN        9.17  04 AM 03/30   -1.54       8.39 01 PM 03/31

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR 
THE LISTED SITES...

(SEBW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
SHEBOYGAN: 7 PM-1 AM   0.14
SHEBOYGAN: 1 AM-7 AM   0.00
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00

$$
MBK
3 follow-up statements
367 
WGUS83 KMKX 311514
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1014 AM CDT SUN MAR 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
 
  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY

&& 
WIC117-010314-
/O.EXT.KMKX.FL.W.0020.000000T0000Z-130401T1852Z/
/SEBW3.1.IC.130331T2224Z.130401T0000Z.130401T0652Z.NO/
1014 AM CDT SUN MAR 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SHEBOYGAN RIVER AT SHEBOYGAN.
* AT  9:00 AM SUNDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 8.0 FEET...WATER NEARS A ROAD IN KIWANIS PARK IN 
  SHEBOYGAN

$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       MON  TUE  WED  THU
SHEBOYGAN        8.0   6.0   7.22 09 AM 03/31   7.6  6.2  4.7  4.3

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
SHEBOYGAN        9.17  04 AM 03/30   -1.63       8.10 07 PM 03/31

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(SEBW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00
SHEBOYGAN: 7 PM-1 AM   0.00
907 
WGUS83 KMKX 311901
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 PM CDT SUN MAR 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY 
 

&& 
WIC117-010701-
/O.CON.KMKX.FL.W.0020.000000T0000Z-130401T1852Z/
/SEBW3.1.IC.130331T2333Z.130401T0000Z.130401T0652Z.NO/
201 PM CDT SUN MAR 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE SHEBOYGAN RIVER AT SHEBOYGAN.
* AT  1:35 PM SUNDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* ICE JAMMING IS CAUSING RIVER STAGE FLUCTUATIONS.

$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       MON  TUE  WED  THU
SHEBOYGAN        8.0   6.0   6.85 02 PM 03/31   7.6  6.2  4.7  4.3

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
SHEBOYGAN        9.17  04 AM 03/30   -0.96       8.10 07 PM 03/31

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(SEBW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00
SHEBOYGAN: 7 PM-1 AM   0.00
SHEBOYGAN: 1 AM-7 AM   0.00
040 
WGUS83 KMKX 010104
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT SUN MAR 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
 
  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY
 

&& 
WIC117-010134-
/O.CAN.KMKX.FL.W.0020.000000T0000Z-130401T1852Z/
/SEBW3.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
804 PM CDT SUN MAR 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SHEBOYGAN RIVER AT SHEBOYGAN.
* AT  7:30 PM SUNDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.6 FEET. 
* THE ICE JAMMING HAS DIMINISHED.

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 PM...
LOCATION       STAGE  STAGE    STAGE/TIME       MON  TUE  WED  THU
SHEBOYGAN        8.0   6.0   7.24 07 PM 03/31   6.7  5.7  4.7  4.1

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
SHEBOYGAN        9.17  04 AM 03/30    0.72       7.30 01 AM 04/01

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR 
THE LISTED SITES...

(SEBW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
SHEBOYGAN: 7 PM-1 AM   0.00
SHEBOYGAN: 1 AM-7 AM   0.00
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00

HAHN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 3:32 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 31, 3:32 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT SUN MAR 31 2013

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE - MEDIUM.

LIGHT RAIN SHOWERS FROM PASSING MID-LEVEL SHORT WAVE HAVE PUSHED
EAST OF SOUTHERN WI LAST SEVERAL HOURS. INCREASING LOW LEVEL
WESTERLY FLOW AND WEAK CONVERGENCE NOW CARRYING LOW CLOUDS AND AREAS
OF LIGHT FOG ACROSS SOUTHERN WI IN THE WAKE OF THE FIRST SURFACE
COLD FRONT.  NO RECENT TAMDAR SOUNDINGS FOR REFERENCE BUT KMKX VAD
SHOWING LOWEST GATE WINDS FROM THE NORTHWEST AT 20KTS. OCNL BREAKS
IN THE STRATUS MAY ALLOW VSBYS IN FOG TO BRIEFLY DROP TO DENSE
LEVELS...BUT NOT EXPECTING DENSE FOG TO BE WIDESPREAD AND LAST FOR
AT LEAST 3 HOURS MOST AREAS. BEST CHANCE FOR DENSE FOG WILL BE IN
THE WEST WHERE NORTHWEST WINDS MAY CARRY UPSTREAM DENSE FOG FROM
WESTERN WI.  ALSO THIS PART OF WISCONSIN RECEIVED MORE RAINFALL ON
SATURDAY...AND HENCE HAS MORE MOISTURE IN THE LOW LEVELS.  NO PLANS
FOR DENSE FOG ADVY AT THIS POINT.

LOW LEVEL COLDER AIR OOZES INTO SOUTHERN WI THIS MRNG WITH STRONGER
PUSH EXPECTED THIS AFTERNOON BEHIND SECONDARY COLD FRONT AND WEAK
MID-LEVEL TROUGH.  THIS UPSTREAM COLD FRONT CURRENTLY LOCATED OVER
NORTHERN MN BUT WILL RACE SOUTHEAST AND TRACK ACROSS SOUTHERN WI
DURING THE AFTN.  850H TEMPERATURES FALL ABOUT 10 DEGREES THROUGH
THE DAY.  STILL EXPECT DAYTIME TEMPERATURES TO REBOUND 5 TO 10
DEGREES DUE TO SEVERAL BREAKS AND THINNING OF CLOUDS FOR A TIME.
POSSIBLE SOME FLURRIES OR SPRINKLES MAY ACCOMPANY THE SECOND COLD
AIR SURGE BUT DUE TO LIMITED LOW LEVEL MOISTURE...WL HOLD OFF ON
INTRODUCING AT THIS POINT EXCEPT IN THE NORTH. APPEARS NAM HANGS
ONTO LOW LEVEL MOISTURE A BIT LONG TONIGHT.  WL TREND TOWARD
DECREASING CLOUDS BUT KEEP TEMPS UP DUE TO BOUNDARY LAYER MIXING.

MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE HIGH.

SHEARED CYCLONIC FLOW ALOFT WILL BE OVER SOUTHERN WI MON AND TUE AS
SURFACE HIGH PRESSURE PUSHES INTO THE WESTERN GREAT LAKES REGION.
WINDS WILL CONTINUE TO BE BRISK OUT OF THE NORTHWEST. A VORT MAX
WILL CROSS WI TUE AFTERNOON...RIGHT BEFORE THE UPPER LEVEL RIDGE
PUSHES IN. WITH THE DRY AIR IN PLACE...NOT EXPECTING ANY MORE THAN
SCATTERED CUMULUS CLOUDS EACH AFTERNOON.

TEMPERATURES WILL REMAIN COOL AS WELL...OVER 10 DEGREES BELOW NORMAL
VALUES. TRENDED TOWARD THE COOLER MOS VALUES RATHER THAN THE WARMER
ECMWF. IF SKIES ARE CLEAR AND WE DECOUPLE AT NIGHT AND THE WINDS DIE
DOWN...EXPECT TEMPS TO TANK INTO THE UPPER TEENS/20.

.LONG TERM...

WEDNESDAY THROUGH THURSDAY...FORECAST CONFIDENCE HIGH.

SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL MOVE INTO THE
GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING
SUNSHINE AND LIGHT WINDS TO SOUTHERN WI. WINDS WILL BECOME SOUTHERLY
BY WEDNESDAY AFTERNOON. TEMPERATURES WILL BE ON THEIR WAY BACK UP
WITH HIGHS REACHING THE LOWER 50S ON THURSDAY.

A LOW PRESSURE SYSTEM TRACKING JUST SOUTH OF HUDSON BAY IN SOUTHERN
CANADA WILL DRAG A WEAK COLD FRONT ACROSS THE UPPER GREAT LAKES ON
THU. IT WILL BE TOO DRY IN SOUTHERN WI TO GENERATE ANY PRECIP...SO
KEPT THE FORECAST DRY.

FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.

A 500MB SHORTWAVE TROUGH WILL CROSS THE PLAINS FRI NIGHT. LOW
PRESSURE ASSOCIATED WITH THIS FEATURE WILL MOVE ACROSS
NEBRASKA...IOWA AND SOUTHERN WI OVER THE WEEKEND. THE 00Z ECMWF CAME
IN LOOKING MUCH MORE LIKE THE 00Z GFS WHICH WOULD MEAN A COOL AND
WET WEEKEND. ADJUSTED THE FCST TEMPS DOWN INTO THE 40S FOR SAT AFTER
THE 00Z ECMWF CAME IN COLDER.

AT THIS TIME...IT APPEARS THAT CENTRAL WI WOULD HAVE THE HIGHEST
PRECIP AMOUNTS...BUT THAT COULD SHIFT NORTH OR SOUTH BY THEN. PRECIP
SHOULD BE IN THE FORM OF RAIN...ALTHOUGH THE GFS IS SUGGESTING TEMPS
JUST BELOW 0C ON SAT...SO THERE STILL IS A POSSIBILITY FOR SNOW IN
THE NORTHERN PORTION OF THE FORECAST AREA. STAY TUNED.

&&

.AVIATION/12Z TAFS/...

LOW LEVEL MIXING AND LINGERING RH WILL CONTINUE TO PRODUCE AREAS OF
IFR CIGS AND PATCHY FOG THROUGH THE EARLY MRNG.  LOW CIGS AND VSBYS
WL MOST LIKELY INCREASE TO VFR LATER THIS MRNG FOR A TIME.  HOWEVER
STRONG LOW LEVEL COLD AIR ADVECTION MAY CAUSE CIGS TO RETURN TO MVFR
LEVELS LATE MRNG AND AFTN...WITH CLEARING EXPCD TNGT.

&&

.MARINE...

TIGHTENING PRESSURE GRADIENT AND STRONG LOW LEVEL COLD AIR ADVECTION
WILL RESULT IN WIND GUSTS TO 25 KNOTS DEVELOPING OVER THE NEARSHORE
WATERS THIS AFTERNOON...CONTINUING INTO MONDAY MORNING.  SINCE WINDS
WILL BE OFFSHORE...HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS.
HENCE SMALL CRAFT ADVISORY WILL BE ISSUED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM CDT
     MONDAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
MONDAY THROUGH SATURDAY...MRC
Hazardous weather outlook, Mar 31, 3:55 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CDT SUN MAR 31 2013

WIZ046-047-051-052-056>060-062>072-010900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
355 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IS EXPECTED THIS MORNING OVER PORTIONS OF SOUTH
CENTRAL WISCONSIN. THE DENSE FOG WILL REDUCE THE VISIBILITY TO ONE
QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-010900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
355 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT ARE
EXPECTED THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY HAS
BEEN POSTED FOR THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MID-MORNING
MONDAY DUE TO LINGERING GUSTY NORTHWEST WINDS.

WWW.WEATHER.GOV/MILWAUKEE

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:37 AM CDTSmall Craft AdvisoryMKX36 hr
Mar 31, 5:51 PM CDTRiver Flood WarningMKXKenosha43 hr

Nearby

River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.